Jump to content

Xanax Withdrawal


[Je...]

Recommended Posts

I have a question.....I have been taking .25mgs. of xanax once a day everyday for 7 months and have decided that I no longer want to be a slave to this drug....I started weaning myself off of it a few weeks ago by taking it every other day and then every few days....I have heard that you can die from stopping this....I haven't taken any in 4 days now and the only negative effect I'm having is increased anxiety, but I think that may only be due to the constant worry that I might die from not taking this....my question is how long does it take for withdrawals to being and also what are some things I can expect???? Good luck to all of you and God bless....

 

Link to comment
Share on other sites

Xanax has a very short half life and one generally expects adverse reactions to show very, very quickly indeed. When I initially was on Xanax I would get w/d s/x almost as soon as the dose wore off. I would wake up in the morning with knots in my stomach and overwhelming anxiety until I took another "hit". If you haven't felt anything significant in 4 days, my guess is you may be one of the lucky ones who can stop with very little if any problems. Maybe someone else can set me straight but I'm guessing you may be out of the woods already. For your sake, I hope so.

 

Good luck!  :thumbsup: :thumbsup: :thumbsup:

 

Tony

Link to comment
Share on other sites

Jeff,

 

Nobody here would minimize the dangers of any benzo, especially a short acting one like Xanax, but the dosage you are on is most likely NOT life threatening, unless you have underlying serious health issues.  You will most definitely feel the anxiety of missing your doses over the last 4 days.  You are already in withdrawal.

 

My mother-in-law took .25mg Xanax for 7 years and quit cold turkey when I told her of the dangers.  She had only mild anxiety for a week or two, just like you.  And that was that.  But individual responses to benzo withdrawal vary greatly.  You should read the Ashton Manual if you haven't already (see the link on this site).

 

Thomas

Link to comment
Share on other sites

Hi Jeff,

 

Welcome to BenzoBuddies.

 

As Tmak explained, unless you suffer from something like epilepsy, there is no serious consequence from stopping 0.25mg Xanax without tapering. However, stopping cold turkey might make you feel unwell for some time. A better way to go is to continue to take it every day, but at a smaller dose. Xanax has a pretty short half-life, so most of it will have left your system after 24 hours. So, increasing the gap between doses means that you keep crashing to zero blood levels (or as good as), and then upping your dose again to previous levels. Assuming that you use 0.25mg tablets, it would better to take 0.1875mg (three-quarters of a 0.25mg tablet) for a week or two, then cut to half a tablet for a week or two, and then a quarter tablet for similar period. Given that you have not followed this pattern, but you did follow a taper (of sorts), and it has been only a few days since you quit, you might consider taking 0.25mg each day for a while, but frankly, since you are now off, it probably would be better to stay off. If your withdrawal symptoms persist and are too much to bare, just reinstate one-quarter of a 0.25mg tablet for a while, and once you feel better, try quitting again. It is possible to make even smaller cuts if need be, and we can help you with this in the eventuality that you do need to reinstate a small dose. Hopefully, this will not be issue for you though, and you will feel much improved within the next week or two.

Link to comment
Share on other sites

×
×
  • Create New...